MAUDE Adverse Event Report: Insulet Corporation Omnipod 5 Controller; Alternate Controller Enabled Insulin Infusion Pump

Insulet Corporation Omnipod 5 Controller; Alternate Controller Enabled Insulin Infusion Pump
Model Number PT-001827
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Dehydration (1807); Fatigue (1849); Hyperglycemia (1905); Nausea (1970); Malaise (2359)
Date of Event 07/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented to the emergency room with hyperglycemia on (b)(6) 2026.The patient's blood glucose level rose to above 300 mg/dl while wearing the pod for an unknown duration.The patient reported that the pod failed to deliver insulin for more than two hours while operating in automated mode.The patient administered multiple correction boluses; however, elevated blood glucose levels persisted.The system reportedly entered automated limited mode and continued delivering zero microboluses despite the elevated blood glucose levels.Symptoms reported include nausea, weakness, dehydration, fatigue, malaise, and the presence of ketones.No additional information regarding medical treatment or patient outcomes was provided.
 
Additional Manufacturer Narrative
The physical device has not been returned." or "the physical device was not returned for investigation.In the case description the user mentioned that at times the insulin had been suspended and that the controller was in limited mode.The user also stated that they attempted to deliver boluses multiple times, but their blood glucose levels still rose.The physical controller was not received for investigation.Android log files from the complaint were uploaded to the cloud by the user and downloaded for investigation.Review of the android log files from on and around the date of occurrence found no evidence of insulin delivery issues.The patient history buffer (phb) files showed that while in automated mode the automated algorithm appropriately adapted micro bolus amounts based on estimated glucose values (egvs).Additionally, the system was confirmed to correctly move between modes based on egvs.While in manual mode the pod correctly delivered the user's basal program.All boluses programmed by the user were successfully delivered.The system was determined to function as intended.No lot release records were reviewed, as the product lot number was not provided.Locked down smartphone: lockdown.Omnipod software app version: 4.0.2.Operating system: n5004l-am-q-mv01602-06-01.06.Hardware: n5004l.Cgm sensor type: dexcomg7.Please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.High blood glucose is a common symptom for people with diabetes (glucose monitoring data from people with diabetes indicate that on average, they can experience blood glucose levels above 250 mg/dl for 14-25% of the time"[1]""[2]""[3]".), and it would be challenging to speculate on a cause for the complaints without receiving the devices back for an engineering investigation."[1]" beck rw, bergenstal rm, cheng p, kollman c, carlson al, johnson ml, rodbard d.The relationships between time in range, hyperglycemia metrics, and hba1c.J diabetes sci technol 2019; 13:614-626."[2]" welsh jb, derdzinski m, parker as, puhr s, jimenez a, walker t.Real-time sharing and following of continuous glucose monitoring data in youth.Diabetes ther 2019; 10:751-755."[3]" puhr s, derdzinski m, welsh jb, parker as, walker t, price da.Real-world hypoglycemia avoidance with a continuous glucose monitoring system's predictive low glucose alert.Diabetes technol ther 2019; 21:155-158.

Brand Name
Omnipod 5 Controller
Common Device Name
Alternate Controller Enabled Insulin Infusion Pump
Manufacturer (Section D)
Insulet Corporation
100 nagog park
acton MA 01720
Manufacturer (Section G)
Insulet Corporation
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
+1(978)600-7000
MDR Report Key50418719
Report Number3014585508-2026-60306
Device Sequence Number10593103
Product Code QFG
UDI-Device Identifier10385083000022
UDI-Public(01)10385083000022(10)H000742
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial
Report Date (Section B) 08/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-001827
Device Catalogue NumberPDM-H001-G-XX
Device Lot NumberH000742
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown